Turkish Journal of Analysis and Number Theory
ISSN (Print): 2333-1100 ISSN (Online): 2333-1232 Website: http://www.sciepub.com/journal/tjant
Open Access
Journal Browser
Turkish Journal of Analysis and Number Theory. 2017, 5(6), 230-239
DOI: 10.12691/tjant-5-6-5
Open AccessArticle

Generalization of Common Fixed Point Theorems for Two Mappings

Mumtaz Ali1, and Muhammad Arshad1

1Department of Mathematics, International Islamic University, Islamabad, Pakistan

Pub. Date: December 23, 2017

Cite this paper:
Mumtaz Ali and Muhammad Arshad. Generalization of Common Fixed Point Theorems for Two Mappings. Turkish Journal of Analysis and Number Theory. 2017; 5(6):230-239. doi: 10.12691/tjant-5-6-5


In this paper we study and generalize some common fixed point theorems in compact and Hausdorff spaces for a pair of commuting mappings with new contraction conditions. The results presented in this paper include the generalization of some fixed point theorems of Fisher, Jungck, Mukherjee, Pachpatte and Sahu and Sharma.

contraction mapping fixed point compact metric space

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/


[1]  Bailey D. F. Some theorems on contractive mappings, J. Londdon. Math. Soc., 101-106, 2(1966).
[2]  Banach S. Sur les operation dans les ensembles abstraits etleur application aux equations integrals Fund. Math. 3: 133-181(1922).
[3]  Bondar K.L. Some fixed point theorems for contractive type mappings on Hausdorff space International Mathematical Forum Vol.6, no.49, 2403-2408 (2011).
[4]  Browder B.E. Remarks on fixed point theorems of contractive type Nonlinear Anal. T. M. A., 3, 657-661 (1979).
[5]  Chatterjee H. On generalization of Banach contraction principle, Indian J.pure. appl. Math., 10, 400-403 (1979).
[6]  Ciric Lj. B A generalization of Banach.s Contraction principle Proc. Amer. Math. Soc., 45, 267-274 (1974).
[7]  Edelstein M. An extension of Banach.s contraction principle Proc. Amer. Math. Soc., 7-10, 12 (1961).
[8]  Edelstein M. On fixed and periodic points under contractive mappings J.London Math. Soc., 74-79, 37 (1962).
[9]  Fisher B. Fixed point and constant mappings on metric spaces, Atti Accad, Naz., Lincci Rend. Ci. Sci. Mat. Natur. 61, 329-332 (1976).
[10]  Fisher B., Khan M.S., Pairwise contractive mappings on Hausdorff space Bull. math. dela. Soc. Sci. math. delta R.S.de Roumanie Tome, 25(73) no.1, 37-40 (1981).
[11]  Fisher B. On three fixed point mappings for compact metric spaces Indian J. Pure and Appl. Math. 8: 479-481 (1977).
[12]  Gupta et al Some fixed point theorems for symmetric Hausdorff functions on Hausdorff spaces Appl. Math. Inf. Sci., 9(2), 833-839 (2015).
[13]  Jaggi D.S., On common fixed points of contractive mapps Bull.Math. de la Soc. Sct. Math. de la R.S.R., 20, 143-146 (1976).
[14]  Jinbiao H. Some fixed point theorems of Compact Hausdorff spaces Fixed point theory and Applications, 6, 67-69 (2007).
[15]  Harinath H.K., A chain of results on fixed points Indian J. pure appl. Math., 1484-1490, 10(1979).
[16]  Jungck G. Commuting mappings and fixed points Am. Math. Monthly. 83, 261-63 (1976).
[17]  Mukerjee R.N. Common fixed points of some non linear mappings Indian J.purappl. Math. 12(8), 930-933 (1981).
[18]  Pachpatte B.G. On certain Fixed point mapping in metric space, Journal of M.A.C.T Vol.13, 59-63 (1980).
[19]  Pathak H.K. Some theorems on fixed points in pseudo compact tichonov space Indian J.pure appl. Math., 17(2), 180-1869 (1986).
[20]  Rhoades R.E. Some theorems on weakly contractive maps, Nonlinear Anal., 47, 2483-2693. (2001).
[21]  Sharma P.L. and Sahu M.K A unique fixed point theorem in complete metric space Acta Ciencia Indica Vol. XVII, M, 4, 685. (1991).
[22]  Singh K.L. Contraction mappings and fixed point theorems Ann. Soc. Sci. Bruxelles, 83, 33-44. (1968).
[23]  Yeh C.C., Common fixed point of continuous mappings in metric spaces Publ.Inst.Math.(Beograd) 27(41), 21-25. (1981).